You are here

Treatment with a drug reported to have caused acute erosive oesophagitis

Document
Last amended 
10 June 2015

Gastro-oesophageal reflux disease - Treatment with a drug reported to have caused acute erosive oesophagitis Factor

This factor applies only to worsening reasonable hypothesis cases.

The veteran must have been treated with a drug which has been reported in a peer-reviewed medical or scientific publication to have caused acute erosive oesophagitis, for a condition for which the drug cannot be ceased or substituted, at the time of clinical worsening of gastro-oesophageal reflux disease.  There is no requirement that the veteran has ever suffered from acute erosive oesophagitis, only that he was treated with such a drug at the time of permanent worsening of gastro-oesophageal reflux disease.

Internet Medline search for published peer-reviewed literature

Last reviewed for CCPS 18 July 2005.

Investigative Documents
Type Title PDF Format Word Format
Medical Report
Drugs treatment - Gastro-Oesophageal Reflux Disease
MR9316.pdf
MR9316.docx
Preliminary questions [34910]

34911 there is some evidence that treatment with a drug reported to have caused acute erosive oesophagitis may be a factor in the worsening of the condition under consideration.

7334     the clinical onset of the condition under consideration occurred after the end of the veteran's last period of VEA service.

7335     the condition under consideration permanently worsened.

34912 the veteran was being treated with a drug reported to have caused acute erosive oesophagitis at the time of the clinical worsening of the condition under consideration.

34913 the veteran was being treated with a drug reported to have caused acute erosive oesophagitis, at the time of the clinical worsening of the condition under consideration, for an illness or injury which is identifiable.

34914 the identified illness or injury, for which the veteran was being treated with a drug reported to have caused acute erosive oesophagitis at the time of the clinical worsening of the condition under consideration, is a condition for which the drug cannot be ceased or substituted.

34915  the veteran has established the causal connection between the treatment with a drug reported to have caused acute erosive oesophagitis and operational service for the clinical worsening of gastro-oesophageal reflux disease.

Clinical worsening and operational service [34915]

34916  the identified illness or injury which required treatment with a drug reported to have caused acute erosive oesophagitis is causally related to operational service.

34917 the clinical onset of the condition under consideration occurred prior to that part of operational service to which the identified illness or injury which required treatment with a drug reported to have caused acute erosive oesophagitis is causally related.